MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER
Model Number CQF75104
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 08/2025).
 
Event or Problem Description
It was reported that during an angioplasty procedure for mid cephalic vein lesion, the pta balloon allegedly ruptured.It was further reported that when the balloon was attempted to remove from the patient, the balloon became stuck in the sheath.Reportedly, the balloon and sheath were removed as one over the wire.The procedure was completed by using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest 40 pta dilatation catheter loaded into the unknown sheath was returned for evaluation.The balloon noted to be rupture circumferentially and the distal end of the balloon to be prolapsed and bunched.Unravelling of fibers was also noted.No other anomalies during the visual evaluation.No functional testing performed due to the condition of the device.As the returned catheter was noted to be loaded with the unknown sheath and the balloon had a circumferentially ruptured.Therefore the investigation was confirmed to the reported balloon rupture and difficult to remove through the sheath.The investigation was also confirmed for the identified unraveled fibers, as these anomalies was able to observe on the returned device.One photo reviewed.The photos shows the catheter within the inner package, and the products details could be verified with the reported event.No specific damage could be noted.Therefore no investigation conclusion made for the reported event.A definitive root cause for the reported balloon rupture and difficult to remove from sheath and identified unraveled fibers could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 08/2025), g3, h6 (device).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CONQUEST 40
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16535754
Report Number2020394-2023-00171
Device Sequence Number20335324
Product Code LIT
UDI-Device Identifier00801741060632
UDI-Public(01)00801741060632
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQF75104
Device Catalogue NumberCQF75104
Device Lot NumberREGW1406
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight84 KG